Alert archive / New Mexico / Flash Flood Warnings in 2019
Flash Flood Warning 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jun 27, 2019, 2:02 PM MDT for Lincoln County, New Mexico. It was in force for 102 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2019, 2:02 PM MDT (20:02 UTC)
- Expired
- Jun 27, 2019, 3:44 PM MDT
- In force
- 102 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 104 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 2342 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
655 WGUS55 KABQ 272002 FFWABQ NMC027-272200- /O.NEW.KABQ.FF.W.0004.190627T2002Z-190627T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Albuquerque NM 202 PM MDT Thu Jun 27 2019 The National Weather Service in Albuquerque has issued a * Flash Flood Warning for... Southeastern Lincoln County in central New Mexico... * Until 400 PM MDT. * At 159 PM MDT, Doppler radar indicated thunderstorms producing rain across the Pine Lodge burn area. Up to two tenths of an inch of rain has already fallen and an additional one to two tenths of an inch are likely. Flash flooding is expected to begin shortly. * Flash flooding will impact Forest Service Roads 130 and 156, drainages along State Road 246, Red Lick Canyon, and Kelly Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Runoff from rainfall will cause elevated water levels within vulnerable drainages in and downstream of the Pine Lodge fire burn area. && LAT...LON 3366 10519 3358 10523 3362 10531 3369 10525 $$ Guyer
2 follow-up statements
213 WGUS75 KABQ 272050 FFSABQ Flash Flood Statement National Weather Service Albuquerque NM 250 PM MDT Thu Jun 27 2019 NMC027-272200- /O.CON.KABQ.FF.W.0004.000000T0000Z-190627T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lincoln- 250 PM MDT Thu Jun 27 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR SOUTHEASTERN LINCOLN COUNTY... At 249 PM MDT, Doppler radar indicated rainfall has ended over the Pine Lodge burn area. Near one quarter inch of rain from earlier may still lead to localized flash flooding over the burn area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Runoff from rainfall will cause elevated water levels within vulnerable drainages in and downstream of the Pine Lodge fire burn area. && LAT...LON 3366 10519 3358 10523 3362 10531 3369 10525 $$ Guyer
831 WGUS75 KABQ 272144 FFSABQ Flash Flood Statement National Weather Service Albuquerque NM 344 PM MDT Thu Jun 27 2019 NMC027-272153- /O.CAN.KABQ.FF.W.0004.000000T0000Z-190627T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lincoln- 344 PM MDT Thu Jun 27 2019 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS CANCELLED... Rain has ended over the Pine Lodge burn area and flooding is no longer expected to pose a threat. LAT...LON 3366 10519 3358 10523 3362 10531 3369 10525 $$ Guyer
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 11:40 AM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 27, 11:40 AM MDT, 2 hours 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1140 AM MDT Thu Jun 27 2019 .AVIATION... 18Z TAF CYCLE Low-level moisture has surged northward through the RGV this morning and will result in a more robust crop of showers and thunderstorms this afternoon and evening. KGUP and KFMN are forecast to remain convection free today with showers and storms just east of the divide on the drier side with gusty outflow winds the main impact. Showers and storms from the RGV eastward will be on the wetter side with brief heavy rain and small hail likely. Expect low- level moisture to shift westward overnight, leading to afternoon convection as far west as the AZ border Friday. 33 && .PREV DISCUSSION...220 AM MDT Thu Jun 27 2019... .SYNOPSIS... Active weather through the forecast period with daily rounds of showers and thunderstorms. Subtle day to day changes in location and movement of the storms will be the main forecast challenge. The upper level high pressure system will build over NM today and strengthen. Little change in movement and strength of the upper high Friday. The high center will drift northeast this weekend then move back over NM early next week. There should be little impact from Tropical Storm Alvin. However, an easterly wave/inverted trough from the southeast states may affect NM's weather early next week as it tracks west across TX. && .DISCUSSION... An active weather pattern will make for a challenging forecast. High pressure will build over NM today and Friday, but what is often the case lower level moisture gets trapped under the high and we recycle that moisture for several days. Convection today and Friday will favor a southwest to northeast stream of showers and thunderstorms. Some dry storms are still possible over the western high terrain. The high pressure ridge will get stretched this weekend, with the main high center to our northeast Saturday, while the high center tries to build back over NM Sunday. The high will drift southwest of NM early next week as an easterly wave/inverted trough approaches NM from the east. Storm motion will be tough, but it will be slow whatever direction they go. The easterly wave/inverted trough will track all the way from the southeast states and across TX, finally approaching NM early next week, while the high gets pushed to the southwest. This feature never makes it into NM, but there should be some added moisture that gets into eastern portions of the state. Then the upper high pressure area will try and build back north into NM Wednesday and Thursday while storms diminish some across northern and central NM. CHJ && .FIRE WEATHER... ...ISOLATED DRY STORMS TODAY, ESPECIALLY NEAR AND WEST OF THE CONTINENTAL DIVIDE... The weather pattern will continue to slowly, but surely, trend toward one with more thunderstorms into next week. Low level moisture will be slightly better rooted today, generally along and east of the Continental Divide where scattered storms will develop. Footprints of wetting rainfall will still be quite small over the western half of the state with dry lightning being a valid concern today and possibly each day into next week. Breezy to occasionally windy conditions are also expected today with strongest speeds found in far western NM and also in parts of the eastern plains. In fact, winds will briefly be critical in the Gallup and Chuskas vicinity where minimum RH will also be critical. No Red Flag issuance is planned there due to the short duration and fairly small spatial area of these critical conditions this afternoon. The other wind concern today will of course be thunderstorm outflows on local/brief scales. Into tonight, as thunderstorms diminish and hurl out cool, moist outflows the higher dewpoints will creep farther northwest. These will mix out some as daytime heating commences Friday, but another day of scattered showers/storms should still transpire with just slight modifications to the placement compared to today. Again, dry storms would favor areas along and west of the Rio Grande. Moisture will attempt to inch farther north/west each night into the weekend and early next week while the upper high remains outstretched over NM. Thunderstorms will still have difficulty garnering any coverage over northwestern NM as the moisture will periodically be mixed out there during the afternoons. Temperatures will stay near to slightly below average through this time, and prevailing wind speeds will decrease with gusty conditions predominantly being driven by local storm outflows. This will even introduce a few stubborn pockets of poor smoke ventilation. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 44
Hazardous weather outlook, Jun 27, 5:00 AM MDT, 9 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 5:00 AM MDT Thu Jun 27 2019 NMZ501>540-280945- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 335 AM MDT Thu Jun 27 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Gusty winds from virga or dry thunderstorms are possible this afternoon and evening west of the Central Mountain Chain. Gusts may exceed 50 mph. Meanwhile, across eastern New Mexico a few strong to severe storms with large hail and damaging winds are possible between 200 PM and 8 PM MDT. Storms near the Texas border have the best chance of turning severe. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Daily rounds of showers and thunderstorms are expected Friday through the middle of next week. They will gradually turn wetter through the period. Flash flooding will be possible on sensitive burn scars, and become more likely as we go through the next week. Strong to potentially severe thunderstorms are possible from roughly Roswell to Clayton Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rain amounts, large hail or strong winds through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 40
In the hours before
Special weather statement, Jun 27, 1:10 PM MDT, 52 minutes before
Special Weather Statement National Weather Service Albuquerque NM 110 PM MDT Thu Jun 27 2019 NMZ507-519-271945- West Central Highlands-Middle Rio Grande Valley/Albuquerque Metro Area- 110 PM MDT Thu Jun 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CIBOLA AND NORTHWESTERN VALENCIA COUNTIES UNTIL 145 PM MDT... At 108 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Mesita, or 11 miles southeast of Laguna Pueblo, moving northeast at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Reservation Road 55, State Road 6, and Mesita. This includes Interstate 40 between Mile Markers 120 and 130. && LAT...LON 3474 10729 3492 10741 3509 10716 3478 10700 TIME...MOT...LOC 1908Z 242DEG 17KT 3489 10727 Guyer
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:30 PM MDT | Special Weather Statement | ABQ | Roosevelt | 30 min |
| Jun 26, 7:07 PM MDT | Special Weather Statement | ABQ | Roosevelt | 23 min |
| Jun 26, 7:25 PM MDT | Special Weather Statement | ABQ | Roosevelt | 35 min |
| Jun 26, 8:53 PM MDT | Special Weather Statement | ABQ | De Baca | 37 min |
| Jun 26, 8:54 PM MDT | Special Weather Statement | ABQ | De Baca | 36 min |
| Jun 26, 9:28 PM MDT | Special Weather Statement | ABQ | Quay | 32 min |
| Jun 26, 9:30 PM MDT | Special Weather Statement | ABQ | Torrance | 30 min |
| Jun 27, 1:10 PM MDT | Special Weather Statement | ABQ | Valencia | 35 min |
| Jun 27, 2:07 PM MDT | Special Weather Statement | ABQ | Valencia | 23 min |
| Jun 27, 2:21 PM MDT | Special Weather Statement | ABQ | Harding | 9 min |
| Jun 27, 2:25 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro, Valencia | 35 min |
| Jun 27, 2:32 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 28 min |
| Jun 27, 2:48 PM MDT | Special Weather Statement | ABQ | Union | 12 min |
| Jun 27, 2:59 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 31 min |
| Jun 27, 3:00 PM MDT | Special Weather Statement | ABQ | Union | 15 min |
| Jun 27, 3:02 PM MDT | Special Weather Statement | ABQ | Sandoval | 13 min |
| Jun 27, 3:03 PM MDT | Special Weather Statement | ABQ | Santa Fe | 27 min |
| Jun 27, 3:04 PM MDT | Special Weather Statement | ABQ | Valencia | 26 min |
| Jun 27, 3:20 PM MDT | Special Weather Statement | ABQ | Union | 10 min |
| Jun 27, 3:21 PM MDT | Special Weather Statement | ABQ | Sandoval | 24 min |
| Jun 27, 3:37 PM MDT | Special Weather Statement | ABQ | Lincoln | 8 min |
| Jun 27, 3:58 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 32 min |
| Jun 27, 3:59 PM MDT | Special Weather Statement | ABQ | Los Alamos | 16 min |
| Jun 27, 4:31 PM MDT | Special Weather Statement | ABQ | Guadalupe | 14 min |
| Jun 27, 4:31 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 29 min |
| Jun 27, 4:34 PM MDT | Special Weather Statement | ABQ | Harding | 26 min |
| Jun 27, 4:36 PM MDT | Special Weather Statement | ABQ | Valencia | 24 min |
| Jun 27, 4:54 PM MDT | Special Weather Statement | ABQ | Quay | 21 min |
Nearby
Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.